Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/105216
Type: Artigo de periódico
Title: Acute Respiratory Failure As A Manifestation Of Eosinophilia-myalgia Syndrome Associated With L-tryptophan Intake [insuficiência Respiratória Aguda Como Manifestaçã O Da Síndrome De Eosinofilia-mialgia Associada à Ingestão De L-triptofano]
Author: Grangeia T.D.A.G.
Schweller M.
Paschoal I.A.
Zambon L.
Pereira M.C.
Abstract: Eosinophilia-myalgia syndrome was described in 1989 in patients who presented progressive and incapacitating myalgia and eosinophilia in blood, fluids and secretions. Most patients report previous L-tryptophan intake. Respiratory manifestations are found in up to 80% of the cases, occasionally as the only manifestation. Treatment includes drug discontinuation and administration of corticosteroids. Here, we describe the case of a 61-year-old female admitted with acute respiratory failure after using L-tryptophan, hydroxytryptophan and other drugs. The patient presented eosinophilia, together with elevated eosinophil counts in the bronchoalveolar lavage and pleural effusion. After discontinuation of the drugs previously used, corticosteroids were administered, resulting in clinical and radiological improvement within just a few days.
Editor: 
Rights: aberto
Identifier DOI: 10.1590/S1806-37132007000600021
Address: http://www.scopus.com/inward/record.url?eid=2-s2.0-41649113421&partnerID=40&md5=b654f724ee2464d77ef77813c7948c07
Date Issue: 2007
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File SizeFormat 
2-s2.0-41649113421.pdf1.03 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.